MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03460
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving aneurysm repair and stent graft placement, during which a safe-t-j rosen catheter exchange wire guide (reported under patient identifier (b)(6)) and a safe-t-j amplatz extra-stiff support wire guide (reported under patient identifier (b)(6)) were used, the patient experienced a dissection of the left subclavian artery.General anesthesia was administered for the procedure, and percutaneous access was obtained in the left and right femoral arteries.Cut-down access was obtained in the right axillary artery.A 9x57 peripheral stent was successfully placed in the left subclavian artery, which was re-vascularized with a fenestrated branched device.Stent patency was maintained, with normal end artery perfusion.The wires used during the procedure successfully accessed the target vasculature and performed as intended, without any noted device deficiencies.A left subclavian artery injury (dissection) was reported during the procedure; however, the injury did not require treatment.Per the reporter, the injury was causally related to a stent, as the dissection occurred after placement of the bridging stent, while positioning the device.Per the reporter, the event was possibly causally related to a cook wire guide, describing ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿.The event did not result in a serious deterioration in health.The event did not occur due to a device deficiency.There has been no alleged malfunction of any cook device.The estimated blood loss was 650-milliliters during the procedure, and 250-milliliters of red blood cells were administered.An angiogram performed at the end of the procedure showed patency of all stent grafts, side branch stents, and target vessels.An endoleak was not noted.On (b)(6) 2024, imaging showed patency of all stent grafts and side branches, without endoleak.The patient was discharged to home on (b)(6) 2024, nine days after the procedure, on anticoagulant medication.Six months after the procedure, a type ii endoleak was noted, related to the treated disease.Per the reporter, the endoleak was possibly caused by the ¿anatomy of the aneurysm and dissection.¿.
 
Event or Problem Description
Additional information was received 20may2025.Although the user originally stated ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿, the user confirmed that the lra (left renal artery) was not involved in the dissection.The dissection occurred in the left subclavian artery (lsa).The patient did not require any additional procedures due to this event.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving aneurysm repair and stent graft placement, during which a safe-t-j rosen catheter exchange wire guide (reported under patient identifier (b)(6) and a safe-t-j amplatz extra-stiff support wire guide (reported under patient identifier (b)(6) were used, the patient experienced a dissection of the left subclavian artery.General anesthesia was administered for the procedure, and percutaneous access was obtained in the left and right femoral arteries.Cut-down access was obtained in the right axillary artery.A 9x57 peripheral stent was successfully placed in the left subclavian artery, which was re-vascularized with a fenestrated branched device.Stent patency was maintained, with normal end artery perfusion.The wires used during the procedure successfully accessed the target vasculature and performed as intended, without any noted device deficiencies.A left subclavian artery injury (dissection) was reported during the procedure; however, the injury did not require treatment.Per the reporter, the injury was causally related to a stent, as the dissection occurred after placement of the bridging stent, while positioning the device.Per the reporter, the event was possibly causally related to a cook wire guide, describing ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿.The event did not result in a serious deterioration in health.The event did not occur due to a device deficiency.There has been no alleged malfunction of any cook device.The estimated blood loss was 650-milliliters during the procedure, and 250-mililiters of red blood cells were administered.An angiogram performed at the end of the procedure showed patency of all stent grafts, side branch stents, and target vessels.An endoleak was not noted.On (b)(6) 2024, imaging showed patency of all stent grafts and side branches, without endoleak.The patient was discharged to home on (b)(6) 2024, nine days after the procedure, on anticoagulant medication.Six months after the procedure, a type ii endoleak was noted, related to the treated disease.Per the reporter, the endoleak was possibly caused by the ¿anatomy of the aneurysm and dissection.¿ additional information was received 20may2025.Although the user originally stated ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿, the user confirmed that the lra (left renal artery) was not involved in the dissection.The dissection occurred in the left subclavian artery (lsa).The patient did not require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿do not advance or withdraw a wire guide when resistance is encountered, a perforation could occur.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues contributed to this event.The wires used during the procedure successfully accessed the target vasculature and performed as intended.The user noted that the dissection occurred after placement of a stent and wire positioning.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21753451
Report Number1820334-2025-00320
Device Sequence Number10162181
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)281208(10)15795294
Combination Product (Y/N)N
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03460
Device Catalogue NumberTHSCF-35-260-3-AES
Device Lot Number15795294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/20/2025
06/27/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/23/2025
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTLEY BEGRAFT PERIPHERAL 9X57 STENT.; THSCF-35-260-1.5-ROSEN.; TSCMG-35-260-7-LES.; TSCMG-35-300-LESDC.
Patient Age77 YR
Patient SexFemale
Patient Weight68 KG